Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 8, NWS Elko, NV

April 18, 2007Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 18, 2007, 2:57 AM PDT for Elko County, Nevada. It took effect at Apr 18, 2007, 4:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 2:57 AM PDT (09:57 UTC)
In effect from
Apr 18, 2007, 4:00 AM PDT
Expired
Apr 18, 2007, 8:01 PM PDT
In force
16 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2007-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2007-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
3993 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 180957
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
257 AM PDT WED APR 18 2007

NVZ033-190000-
/O.NEW.KLKN.WI.Y.0008.070418T2000Z-070419T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
257 AM PDT WED APR 18 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. 

A LOW PRESSURE SYSTEM MOVING EAST OF THE AREA LATE THIS AFTERNOON
AND EVENING WILL CREATE CONDITIONS FAVORABLE FOR STRONG GUSTY
WINDS ACROSS NORTHEAST NEVADA. BY EARLY AFTERNOON WINDS WILL SHIFT
NORTHWEST AND BECOME GUSTY...INCREASING TO 20 TO 30 MPH. GUSTS TO
50 MPH ARE POSSIBLE...ESPECIALLY IN THE WENDOVER AREA THROUGH MID-
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LW
3 follow-up statements
000 
WWUS75 KLKN 181100
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
400 AM PDT WED APR 18 2007

NVZ033-190000-
/O.EXT.KLKN.WI.Y.0008.070418T1100Z-070419T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
400 AM PDT WED APR 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

A LOW PRESSURE SYSTEM MOVING EAST OF THE AREA WILL CREATE
CONDITIONS FAVORABLE FOR STRONG GUSTY WINDS ACROSS NORTHEAST
NEVADA. SUSTAINED NORTHWEST WINDS WILL PERIODICALLY INCREASE TO 30
TO 40 MPH AND WILL GUST TO AROUND 50 MPH...ESPECIALLY IN THE
WENDOVER AREA THROUGH MID-EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LW
000 
WWUS75 KLKN 182102
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
202 PM PDT WED APR 18 2007

NVZ033-190400-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-070419T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
202 PM PDT WED APR 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BEGIN TO DIMINISH MID EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 190301
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
801 PM PDT WED APR 18 2007


NVZ033-190415-
/O.CAN.KLKN.WI.Y.0008.000000T0000Z-070419T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
801 PM PDT WED APR 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE AREA HAVE DECREASED TO 15 TO 25 MPH WITH SOME
HIGHER GUSTS THIS EVENING AND THEY WILL CONTINUE TO SLOWLY
DECREASE THROUGH THE REMAINDER OF THE EVENING...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:50 PM PDT, 10 hours 7 minutes earlier.

Area forecast discussion, Apr 17, 4:50 PM PDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ELKO NV
450 PM PDT TUE APR 17 2007

.SYNOPSIS...A LATE WINTER STORM WILL BRUSH NORTHERN NEVADA TONIGHT...
DEPOSITING SEVERAL INCHES OF SNOW NEAR THE IDAHO STATE LINE. THE
STORM WILL MOVE EAST WEDNESDAY AFTERNOON AND EVENING...BUT
UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES WILL LINGER THROUGH
THE WEEKEND.
&&

SHORT TERM...TONIGHT THROUGH FRIDAY. SHORT TERM MODELS IN VERY
GOOD AGREEMENT CONCERNING WINTER STORM THAT WILL BRUSH NORTHERN
SECTIONS TONIGHT. THE COLD FRONT WILL CLEAR WHITE PINE COUNTY BY
06Z. A BAND OF SHOWERS...WITH ISOLATED MAINLY DRY TSTMS...WILL
PRECEDE THE FRONT LATE THIS AFTERNOON AND THIS EVENING ACROSS THE
SOUTHEAST HALF OF THE THE FA. AFTER A DRY SLOT...SNOW WILL MOVE INTO
THE NORTHWEST...SPREADING EAST ACROSS HUMBOLDT COUNTY THIS EVENING
AND REACHING WMC BY MIDNIGHT...AND THEN SPREAD EAST THRU NORTHERN
ELKO COUNTY THRU THE REMAINDER OF THE NIGHT. 700MB TEMPS WILL FALL TO
-12C TO -14C NORTH BY MORNING. SNOW WILL END BY LATE MORNING IN
EASTERN HUMBOLDT...AND BY LATE EVENING IN NORTHEAST ELKO COUNTY.
THE HEAVIEST SNOWFALL TOTALS WILL BE NORTH NEAR THE IDAHO LINE.
NORMALLY IN THIS SCENARIO THE HEAVIEST SNOW WOULD BE ACROSS
NORTHERN ELKO...BUT THE SHORT TERM MODELS HAVE CONSISTENTLY BEEN
PUTTING THE HIGHEST QPF IN NORTHERN HUMBOLDT. SNOWFALL TOTALS THRU
WEDNESDAY EVENING WILL PROBABLY RANGE FROM 4 TO 7 INCHES IN THE
NORTHERN MOUNTAINS TO 1 TO 3 INCHES IN THE SOUTHERN VALLEYS...FROM
WMC TO EKO.

WIND ADVISORIES ACROSS SOUTHERN SECTIONS WILL EXPIRE LATE THIS
EVENING. AFTER THAT...WINDS SHOULD REMAIN BELOW ADVISORY THRESHOLD
THRU WEDNESDAY...WITH THE POSSIBLE EXCEPTION OF TPH OVER THE NEXT 24
HOURS AND WENDOVER LATE TONIGHT AND EARLY WEDNESDAY.

AT 500MB A WEAK RIDGE MOVES OVER THE FA THURSDAY MORNING...AND THEN
THE FLOW BACKS TO THE SW AHEAD OF THE NEXT TROF THAT WILL MOVE OVER
THE FA FRIDAY. AT THE SURFACE A LOW FORMS IN OR NEAR NORTHERN NYE
THURSDAY AFTERNOON AND LINGERS THRU FRIDAY...SPINNING LOW CLOUDS
AND A MIX OF SPOTTY LIGHT SNOW AND RAIN OVER THE FA THRU FRIDAY. THE
500MB TROF KICKS EVERYTHING EAST FRIDAY NIGHT. REA

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. VERY ACTIVE PATTERN IS IN
THE OFFING FOR EXTENDED PERIOD AS SEVERAL UPPER LEVEL TROUGHS DIG
OUT OF THE GULF OF ALASKA AND THE ASSOCIATED SURFACE FRONTS ADVANCE
RELATIVELY QUICKLY THROUGH THE CWA. AS THESE DISTURBANCES MAKE THEIR
WAY THROUGH THE REGION...NORTHERN AND CENTRAL NEVADA WILL SEE
PERIODS OF RAIN AND SNOW SHOWER ACTIVITY FROM FRI EVENING THRU SAT
MORNING AND AGAIN SAT EVENING THRU MON MORNING WITH SHORT-LIVED
BREAKS BETWEEN SYSTEMS. SNOW LEVELS WITH EACH SYSTEM WILL BE AROUND
5000-6000 FEET WITH QPF BULLS-EYES OVER SRN EUREKA/LANDER...NRN NYE
AND WHITE PINE COUNTIES...TOTALS VARY FROM 0.6 TO 0.8 INCHES IN
THOSE AREAS AND 0.2 TO 0.4 INCHES ELSEWHERE. LATEST GFS AND ECMWF
MODEL RUNS NOT IN VERY GOOD AGREEMENT FOR DAYS 4-7 AND TIMING AND
TRACKING DIFFERENCES ARE LARGE ENOUGH TO KEEP QUITE A BIT OF
UNCERTAINTY IN THE FORECAST SO WILL HOLD OFF ON ANY SNOWFALL TOTALS
FOR NOW. CONSEQUENTLY...MADE ONLY MINOR CHANGES TO THE LATEST
FORECAST PACKAGE. H5 RIDGING FINALLY BRINGS DRY CONDITIONS AND
WARMER TEMPS BACK TO THE CWA BY LATE MON EVENING INTO TUES. AWG
&&

.AVIATION...IN ADVANCE OF AN APPROACHING FRONT...WINDS ACROSS
WESTERN AND CENTRAL NEVADA HAVE BECOME SOUTHWESTERLY AT 20-30 KNOTS
WITH GUSTS AS HIGH AS 40-45 KNOTS NEAR KRNO...KLOL AND KTPH. LATER
THIS AFTERNOON KELY SHOULD ALSO REACH ADVISORY WIND CRITERIA. IN
THOSE AREAS BLOWING DUST MAY REDUCE VISIBILITIES AS LOW AS 1-2
MILES. ISOLATED THUNDERSTORMS OCCURRED IN NORTHWESTERN NEVADA THIS
AFTERNOON AND SOME ADDITIONAL DEVELOPMENT IS POSSIBLE IN EASTERN
NEVADA UNTIL LATE THIS EVENING. A STORM SYSTEM WILL PASS THROUGH
NEVADA ON WEDNESDAY MORNING AND BRING MVFR CONDITIONS WITH SNOW AND
RAIN SHOWERS ALONG OR JUST NORTH OF TWEB ROUTES 404 AND 383 AND ALONG
THE NORTHERN HALF OF ROUTE 406. STRONG NORTHWESTERLY WINDS WILL
PERSIST BEHIND THE FRONT IN NEVADA AND UTAH WEDNESDAY WITH GUSTS AS
HIGH AS 30-35 KNOTS. AWG

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR SOUTHERN LANDER
AND EUREKA AND NORTHERN NYE UNTIL 10 PM...AND FOR WHITE PINE UNTIL
11 PM. SNOW ADVISORY FOR HUMBOLDT UNTIL NOON WEDNESDAY...AND FROM
MIDNIGHT TONIGHT UNTIL 10 PM WEDNESDAY FOR NORTHERN ELKO COUNTY.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:56 AM PDTSnow and Blowing Snow AdvisoryLKNElko19 hr

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.